Propranolol and starting Exercise

hello community! I hope everybody is great!

So, I am writing because my boyfriend is currently on Propanolol as a treatment for Vestibular Migraines. He is taking 60mg x 2 and so far so good. He is way better in his symptoms except when he exercise. After 15 minutes in a stepper he is out of it, tired, dizzy, nauseas, headache, everything just comes back and that can lasts even for days, has anyone else suffer the same? Our doctor said it is normal because of the medication and that he should do exercise every other day and ten minutes only and increase little by little but we are afraid this will never get better! does it really get better?

Thanks in advanced for your responses!

5 Replies

oldestnewest
  • I suffer from vestibular migraines, I'm not on medication since I'm trying natural supplements to control my migraines. I'm also in physical therapy for my dizziness, since I get very dizzy and unable to perform daily duties. I have been like this for almost 7 months and I'm slightly getting better but it takes time. The thing that has worked for me is changing my diet, I'm noticing that I'm allergic to MSG, you should check that out. So I'm eating almost vegan everyday and migraines seem to go down in intensity. When I get a migraine attack like a did yesterday the vertigo comes really strong and last for days as well. This is just a trial and error type of a disease.

  • Exercise is a common problem and he is not alone! Exercise induced migraine happens a lot (even having sex in suseptible people can happen). Try a walking program and build up from that, brisk walking is great exercise. I still do weights but I am more gentle in my approach. You do learn your new normal and what you can tolerate. I switched to ketogenic eating plan and have improved Hugely. Read the book, "The Migraine Miracle" and prepare to be amazed by this doctors personal journey from migraine..to being migraine free. It is inspirational.

    Best wishes!

    meggietye

  • There is such a thing as exercise related migraine. Avoid exercises where .the head is lower than the heart.

  • I've been on a similar drug (atenolol) for a couple of years & was ok when I was still motivated to go to a high energy zumba class But I did get dizzy a lot doing anything to start with. A lower dose helped that & didn't make the migraines worse. It took a while before things got better though & it still meant doing things like avoiding triggers.

    I'm not very sporty so I guess if your boyfriend likes the gym it might be hard to take it easy for a bit until he gets used to the medication.

    I hope it helps.

  • I am in a similar situation, I take Bisoprolol for vestibular migraine, I have recently started physiotherapy as well. The problem with exercise is that it can trigger off migraines and it is difficult to guage, I find when I run it can trigger them off so I have started walking briskly instead. You have to find an exercise regime that suits. I hope things improve for your boyfriend.

You may also like...